Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 19, 2017, 7:49 PM CDT for Pecos County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 19, 2017, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 130 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1693 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WWUS84 KMAF 200049 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 749 PM CDT MON JUN 19 2017 TXZ075-200145- Pecos TX- 749 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL 845 PM CDT... At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Fort Stockton, moving southwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton, Belding, Firestone Test Track and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 235 and 260. LAT...LON 3115 10288 3101 10275 3067 10310 3097 10331 TIME...MOT...LOC 0049Z 051DEG 14KT 3103 10289 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:15 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 19, 6:15 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 615 PM CDT Mon Jun 19 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... TSRA are s and w of TAF sites and expected to remain so. As low level winds turn se overnight warm air advection is indicated to result in development of clouds around 6KFT AGL. Otherwise for now are we discounting the development of precip to the n and near MAF/HOB due to the lack of an indentifiable shrtwv trof, however there will be plenty of elevated instability. && .PREV DISCUSSION... /issued 224 PM CDT Mon Jun 19 2017/ DISCUSSION... Current observations and satellite are showing the remnants of yesterday's cold front, now stationary from the southern Permian Basin into the Big Bend. Heating along and south of the front is causing convection to develop which will continue into this evening. A few storms could become severe with large hail and strong winds the primary threats though like yesterday, should a storm move along the frontal boundary we could see a brief, weak tornado form. Today has been a pleasant break from the heat, but upper level high pressure near the Four Corners Region will spread east into eastern New Mexico and West Texas causing highs to warm well above 100 degrees by the end of the week. Models are still showing a cold front arriving next weekend, but there is considerable disagreement in the timing with anywhere from Friday night to Sunday afternoon. The ECMWF has been performing well recently, and it is one of the later models so will hold off on bringing in the cooler weather until Sunday. There is some hope for an earlier arrival as models are showing more precip associated with this front than the one that arrived yesterday. Rain cooled air could give surface high pressure behind the front an added push so there may be a chance that Saturday could be significantly cooler as well. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 95 71 99 / 10 10 0 0 Carlsbad 70 99 71 102 / 10 0 0 10 Dryden 74 98 74 100 / 30 0 0 0 Fort Stockton 71 97 72 100 / 40 0 0 0 Guadalupe Pass 68 91 70 95 / 30 0 0 10 Hobbs 67 96 69 98 / 10 0 0 10 Marfa 62 92 62 95 / 40 10 0 0 Midland Intl Airport 72 97 73 99 / 10 0 0 0 Odessa 71 97 73 99 / 10 0 0 0 Wink 71 99 72 103 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 19, 1:35 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 135 PM CDT Mon Jun 19 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 135 PM CDT Mon Jun 19 2017 /1235 PM MDT Mon Jun 19 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible this afternoon and tonight along and south of the I-20 corridor. Some storms may be strong with hail and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Although the probability for widespread hazardous weather is low, temperatures will be nearing record highs by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 19, 3:57 PM CDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 357 PM CDT MON JUN 19 2017 TXZ080-192200- Marfa Plateau TX- 357 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PRESIDIO COUNTY UNTIL 500 PM CDT... At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Casa Piedra, or 25 miles south of Marfa, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Shafter. LAT...LON 3006 10408 2990 10397 2967 10426 2994 10440 TIME...MOT...LOC 2056Z 058DEG 13KT 2995 10410 84
Special weather statement, Jun 19, 4:53 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT MON JUN 19 2017
TXZ079-080-192245-
Presidio Valley TX-Marfa Plateau TX-
453 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 545
PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chinati Mountains, or 21 miles north of Presidio, moving southwest
at 15 mph. Additional thunderstorms were also occurring near and to
the northeast of Shafter, moving southeast.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Presidio, Ochoa, Ruidosa, Shafter, Adobes, Chinati Mountains and
Presidio Lely International Airport.
LAT...LON 3015 10432 2983 10407 2954 10436 2964 10450
2963 10451 2967 10454 2969 10453 2975 10457
2977 10457 2983 10462 2983 10461 2989 10466
2990 10466 2992 10468 2995 10467 3002 10470
TIME...MOT...LOC 2151Z 057DEG 13KT 2987 10444
84Special weather statement, Jun 19, 5:25 PM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 525 PM CDT MON JUN 19 2017 TXZ081-192300- Big Bend Area TX- 525 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 600 PM CDT... At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Marathon. This storm was nearly stationary. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elephant Mountain Wildlife Management Area and Elephant Mountain. LAT...LON 3028 10337 3013 10326 2992 10350 3020 10366 TIME...MOT...LOC 2225Z 055DEG 4KT 3017 10339 33
Special weather statement, Jun 19, 5:26 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 526 PM CDT MON JUN 19 2017 TXZ080-192330- Marfa Plateau TX- 526 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 630 PM CDT... At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Valentine, or 26 miles northwest of Marfa, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine. LAT...LON 3065 10441 3049 10425 3022 10453 3054 10472 TIME...MOT...LOC 2226Z 053DEG 9KT 3052 10440 84
Special weather statement, Jun 19, 7:16 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 716 PM CDT MON JUN 19 2017 TXZ080-200115- Marfa Plateau TX- 716 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PRESIDIO COUNTY UNTIL 815 PM CDT... At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near Marfa. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marfa. LAT...LON 3034 10409 3024 10391 3000 10406 3020 10432 TIME...MOT...LOC 0016Z 036DEG 4KT 3025 10404 84
Special weather statement, Jun 19, 7:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 749 PM CDT MON JUN 19 2017 TXZ075-200145- Pecos TX- 749 PM CDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL 845 PM CDT... At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Fort Stockton, moving southwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton, Belding, Firestone Test Track and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 235 and 260. LAT...LON 3115 10288 3101 10275 3067 10310 3097 10331 TIME...MOT...LOC 0049Z 051DEG 14KT 3103 10289 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:16 PM CDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 19, 8:05 PM CDT | River Flood Warning | MAF | Presidio | 16 hr |
| Jun 19, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Jun 20, 9:11 AM CDT | River Flood Warning | MAF | Presidio | 48 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.